# SDR 2001UALA01694

- Difficulty date: August 13, 2001
- Submitted: September 5, 2001
- Operation: Air carrier
- Aircraft: N184UA
- Make and model: Boeing 747422
- Aircraft serial: 25380
- Aircraft time: 44,514 hours, 5,323 cycles
- Engine: Pwa PW4056
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Insulation
- Condition: Contaminated
- Location: Cabin
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: K

## Discrepancy

BURNING GARBAGE SMELL DURING DESCENT. ALL ELECTRICAL POWER LOST TO FIRST CLASS SEATS. SUPPLEMENTAL DATA UPDATE LAXMM FOUND NO ELECTRICAL SMELL, OPS CHECKED VIDEO SYSTEM FOR 6 HRS. POWERED ALL SEATS ALL DAY, ALL SEATS OPERATE NORMAL. CHECKED ALL SYSTEM C-B'S, CHECKED ALL CONNECTORS ON VIDEO BUFFER BOX, REPLACED VIDEO BUFFER BOX AND SYSTEM CONTROL UNIT PRECAUTIONARY. POSSIBLE CAUSE: STRONG SMELL FROM INSIDE THE FWD CARGO COMPARTMENT, BENEATH THE FLOOR PANELS EXTREMELY DIRTY. CONTAMINATED INSULATION BLANKET UNDER FLOOR AT STA. 900-920.CLEANED AND DEODORIZED FWD. CARGO COMP'T. AREA.
